What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 23, 2:48 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 23, 2:48 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Gray ME
348 PM EDT Sun Jun 23 2024
.SYNOPSIS...
A strong cold front will bring scattered severe storms to the
region this evening before pushing offshore tonight. Showers
will develop Monday with an upper level low overhead. High
pressure then settles in for Tuesday before another cold front
moves in for Wednesday night. Best chances for rain and
thunderstorms will be late Wednesdays, but this should clear out
Thursday as high pressure returns for the end of the week.
Temperatures and humidity will swing with the passing of each
frontal boundary.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
Likely to see a couple rounds of convection this afternoon into
early evening, with the first one approaching the CT vly attm.
There are a few damage reports to our W, and we continue to
break out from the marine lyr from W to E as well, so there’s
still some time, but 18Z ALY sounding showing a bit of weak
capping layer. So, too early to say anything about reducing the
threat, and certainly some strong winds are possible into early
evening as well as heavy rain.
I think by 02-03Z should see the convection begin to move out of
the CWA or weaken, with showers coming to an end between then
and daybreak. Probably the early to mid evening will be the best
potential for heavy rain as there might be some training of
storms. It unlikely we see much, if any of the drier air mix
down to the sfc, and this will make for a mild and humid night,
with the potential for fog, Lows will mostly be in the 60s,
warmest in SW ME and srn NH where it’ll mostly be in the upper
60s.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM MONDAY/...
500 MB low will cross the CWA on Monday, and this will keep the
mtns cloudy, with some showers and thunderstorms developing
there, and perhaps moving SE toward srn NH and the coast by mid
to late afternoon. Highs range from 70-75 in the mtns to around
in srn NH and along the ME coast, as flow shifts more to the W.
It will start off humid, but should see Tds drop down into the
low 60s across much of the area by afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The upper level trough will lift out of the region to be replaced
by brief ridging. This will produce warm conditions and bring a
reprieve in the shower activity. Return flow Tuesday night will
usher in warmer and more humid conditions for Wednesdays, with
highs in the mid to upper 80s for much of the area. A cold front
sinking south out of the Great Lakes on Wednesday will support
scattered to numerous showers and thunderstorms into Wednesday
night. The forcing with the system Wednesday night is
concerning, but for now the instability ahead of it could
will be a limiting factor. Will have to watch for heavy rain
producers as well as some concern about strong winds, but these
will be conditional and timing dependent so confidence is low
at this time. The front will bring a brief cool down for the
latter part of the work week. The airmass starts to modify with
surface high moving in Friday. Dew points in the 50s will mean
very tolerable humidity levels for late June. Another frontal
system approaches from the Great Lakes over the weekend,
bringing another opportunity for showers.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term...TAFs still a struggle today, and will be into
tonight, as we are seeing some terminals improving quickly to
VFR, but should see all but KAUG/KRKD see VFR for a little while
late this afternoon into part of the evening, that is, outside
of TSRA that will be moving thru. I think, given the higher Tds,
and the light flow overnight, will see some fog, and IFR cigs at
most spots. VFR is expected to return Monday morning.
Long Term...Predominantly VFR conditions are then expected
Tuesday and early Wednesday, followed by another increased risk
of TSRA by Wednesday afternoon into Thursday.
&&
.MARINE...
Short Term...SCA for tonight, as S-SW flow ahead of a cold front
persists. Winds expected to diminish by Monday morning.
Long Term...
- Increased thunderstorm risk Wednesday Night
- Brief elevated winds and seas mid-week
A potent cold front will move through the waters Wednesday Night or
early Thursday and will feature an increased risk of thunderstorms.
Ahead of the front, elevated winds and seas will linger, with SCA
conditions possible. Southerly flow then quickly returns by
Wednesday and Thursday, with subsiding seas for late week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 8 PM EDT
Monday for ANZ150>152-154.
&&
NEAR TERM...Cempa
SHORT TERM...Cempa
LONG TERM...JamisonHazardous weather outlook, Jun 23, 2:24 AM EST, 15 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
324 AM EDT Sun Jun 23 2024
MEZ007-008-012-013-018-019-023-024-033-NHZ001>015-240730-
Northern Oxford-Northern Franklin-Southern Oxford-Southern Franklin-
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Interior Cumberland Highlands-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
324 AM EDT Sun Jun 23 2024
This Hazardous Weather Outlook is for Maine, southwest Maine,
western Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.
.DAY ONE...Today and tonight.
Severe thunderstorms are possible this afternoon and early evening,
with the best chance being in New Hampshire. Damaging winds will be
the main threat. However, a few tornadoes will be possible as well.
Heavy rainfall rates may also result in a low chance for localized
flash flooding concerns.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is expected later today.
MEZ009-014-020>022-025>028-240730-
Central Somerset-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo-
324 AM EDT Sun Jun 23 2024
This Hazardous Weather Outlook is for south central Maine,
southwest Maine and west central Maine.
.DAY ONE...Today and tonight.
Isolated strong to severe thunderstorms are possible late this
afternoon and early evening, with damaging winds being the primary
concern.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A few strong thunderstorms will be possible Monday afternoon with
small hail and gusty winds possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is expected later today.
ANZ150>154-240730-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
324 AM EDT Sun Jun 23 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
A few strong thunderstorms will be possible late this afternoon or
evening with gusts in excess of 40 knots possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 23, 4:42 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
542 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 1 SE Alstead 43.14N 72.36W
06/23/2024 Cheshire NH Amateur Radio
Tree across road. Time estimated by radar.
&&
PalmerLocal storm report, Jun 23, 4:44 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
544 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Tstm Wnd Dmg 2 SSE Keene 42.92N 72.28W
06/23/2024 Cheshire NH Amateur Radio
Tree on Wires. Time estimated by radar.
&&
PalmerLocal storm report, Jun 23, 4:54 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
554 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM Tstm Wnd Dmg 4 SSW Boscawen 43.27N 71.65W
06/23/2024 Merrimack NH Amateur Radio
Tree down on road. Time estimated by radar.
&&
PalmerSpecial weather statement, Jun 23, 4:54 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Gray ME
554 PM EDT Sun Jun 23 2024
MEZ012-019-033-NHZ006-232245-
Southern Oxford ME-Interior Cumberland Highlands ME-
Central Interior Cumberland ME-Southern Carroll NH-
554 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OXFORD...
NORTHWESTERN CUMBERLAND AND EAST CENTRAL CARROLL COUNTIES THROUGH 645
PM EDT...
At 554 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hiram, or 9 miles south of Fryeburg, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conway, Bridgton, Fryeburg, Naples, Hiram, Waterford, Raymond, Casco,
Harrison, Brownfield, Freedom, Denmark, Eaton, Otisfield, Sweden,
Porter, Sebago, New Gloucester, Norway, and Poland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for western and
southwestern Maine...and northern New Hampshire.
&&
LAT...LON 4394 7104 4394 7099 4398 7099 4424 7071
4407 7047 4405 7048 4402 7046 4399 7041
4400 7039 4399 7037 4399 7035 4397 7032
4383 7100 4390 7108
TIME...MOT...LOC 2154Z 240DEG 46KT 4392 7088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARNOTTLocal storm report, Jun 23, 5:02 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
602 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Funnel Cloud 1 NE Manchester 43.00N 71.42W
06/23/2024 Hillsborough NH Broadcast Media
Saw Funnel cloud travelling north on I-93,
halfway to the ground.
&&
PalmerSpecial weather statement, Jun 23, 5:17 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Gray ME
617 PM EDT Sun Jun 23 2024
MEZ007-NHZ002>004-232300-
Northern Oxford ME-Northern Grafton NH-Southern Coos NH-
Northern Carroll NH-
617 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COOS COUNTY THROUGH 700
PM EDT...
At 617 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gilman, or near Lancaster, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Berlin, Littleton, Lancaster, Carroll, Gorham, Jefferson, Dalton,
Chatham, Dummer, Whitefield, Northumberland, Milan, Shelburne,
Randolph, and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for western
Maine...and northern New Hampshire.
&&
LAT...LON 4440 7179 4441 7171 4444 7166 4446 7164
4447 7165 4449 7163 4447 7163 4450 7158
4452 7159 4454 7158 4456 7160 4456 7156
4458 7155 4466 7103 4427 7102 4436 7182
4438 7182
TIME...MOT...LOC 2217Z 267DEG 42KT 4441 7161
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ARNOTT